Frontiers of Mathematics in China

, Volume 13, Issue 3, pp 525–534 | Cite as

Lump solutions to a generalized Bogoyavlensky-Konopelchenko equation

  • Shou-Ting Chen
  • Wen-Xiu Ma
Research Article


A (2 + 1)-dimensional generalized Bogoyavlensky-Konopelchenko equation that possesses a Hirota bilinear form is considered. Starting with its Hirota bilinear form, a class of explicit lump solutions is computed through conducting symbolic computations with Maple, and a few plots of a specicpresented lump solution are made to shed light on the characteristics of lumps. The result provides a new example of (2 + 1)-dimensional nonlinear partial differential equations which possess lump solutions.


Symbolic computation lump solution soliton theory 


35Q51 35Q53 37K40 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



The work was supported in part by the National Natural Science Foundation of China (Grant Nos. 11301454, 11301331, 11371086, 11571079, 51771083), the NSF under the grant DMS-1664561, the Jiangsu Qing Lan Project for Excellent Young Teachers in University (2014), the Six Talent Peaks Project in Jiangsu Province (2016-JY-081), the Natural Science Foundation for Colleges and Universities in Jiangsu Province (17KJB110020), the Natural Science Foundation of Jiangsu Province (Grant No. BK20151160), the Emphasis Foundation of Special Science Research on Subject Frontiers of CUMT under Grant No. 2017XKZD11, and the Distinguished Professorships by Shanghai University of Electric Power and Shanghai Polytechnic University.


  1. 1.
    Ablowitz M J, Clarkson P A. Solitons, Nonlinear Evolution Equations and Inverse Scattering. Cambridge: Cambridge Univ Press, 1991CrossRefzbMATHGoogle Scholar
  2. 2.
    Caudrey P J. Memories of Hirota's method: application to the reduced Maxwell-Bloch system in the early 1970s. Philos Trans R Soc A Math Phys Eng Sci, 2011, 369: 1215–1227MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Dong H H, Zhang Y, Zhang X E. The new integrable symplectic map and the symmetry of integrable nonlinear lattice equation. Commun Nonlinear Sci Numer Simul, 2016, 36: 354–365MathSciNetCrossRefGoogle Scholar
  4. 4.
    Dorizzi B, Grammaticos B, Ramani A, Winternitz P. Are all the equations of the Kadomtsev-Petviashvili hierarchy integrable? J Math Phys, 1986, 27: 2848–2852MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Gilson C, Lambert F, Nimmo J, Willox R. On the combinatorics of the Hirota D-operators. Proc R Soc Lond Ser A, 1996, 452: 223–234MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Gilson C R, Nimmo J J C. Lump solutions of the BKP equation. Phys Lett A, 1990, 147: 472–476MathSciNetCrossRefGoogle Scholar
  7. 7.
    Harun-Or-Roshid, Ali M Z. Lump solutions to a Jimbo-Miwa like equation. arXiv: 1611.04478Google Scholar
  8. 8.
    Hirota R. The Direct Method in Soliton Theory. New York: Cambridge Univ Press, 2004CrossRefzbMATHGoogle Scholar
  9. 9.
    Ibragimov N H. A new conservation theorem. J Math Anal Appl, 2007, 333: 311–328MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Imai K. Dromion and lump solutions of the Ishimori-I equation. Progr Theoret Phys, 1997, 98: 1013–1023CrossRefGoogle Scholar
  11. 11.
    Kaup D J. The lump solutions and the Bäcklund transformation for the threedimensional three-wave resonant interaction. J Math Phys, 1981, 22: 1176–1181MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Kofane T C, Fokou M, Mohamadou A, Yomba E. Lump solutions and interaction phenomenon to the third-order nonlinear evolution equation. Eur Phys J Plus, 2017, 132: 465CrossRefGoogle Scholar
  13. 13.
    Konopelchenko B, Strampp W. The AKNS hierarchy as symmetry constraint of the KP hierarchy. Inverse Problems, 1991, 7: L17–L24MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Li X Y, Zhao Q L. A new integrable symplectic map by the binary nonlinearization to the super AKNS system. J Geom Phys, 2017, 121: 123–137MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Li X Y, Zhao Q L, Li Y X, Dong H H. Binary Bargmann symmetry constraint associated with 3 x 3 discrete matrix spectral problem. J Nonlinear Sci Appl, 2015, 8(5): 496–50616.MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Lin F H, Chen S T, Qu Q X, Wang J P, Zhou X W, Lü X. Resonant multiple wave solutions to a new (3 + 1)-dimensional generalized Kadomtsev-Petviashvili equation: Linear superposition principle. Appl Math Lett, 2018, 78: 112–117MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Lu C N, Fu C, Yang H W. Time-fractional generalized Boussinesq equation for Rossby solitary waves with dissipation effect in stratied uid and conservation laws as well as exact solutions. Appl Math Comput, 2018, 327: 104–116MathSciNetGoogle Scholar
  18. 18.
    Lü X, Chen S T, Ma W X. Constructing lump solutions to a generalized Kadomtsev-Petviashvili-Boussinesq equation. Nonlinear Dynam, 2016, 86: 523–534MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Lü X, Wang J P, Lin F H, Zhou X W. Lump dynamics of a generalized two-dimensional Boussinesq equation in shallow water. Nonlinear Dynam, 2018, 91: 1249–1259CrossRefGoogle Scholar
  20. 20.
    Ma W X. Wronskian solutions to integrable equations. Discrete Contin Dyn Syst, 2009, Suppl: 506–515Google Scholar
  21. 21.
    Ma W X. Bilinear equations, Bell polynomials and linear superposition principle. J Phys Conf Ser, 2013, 411: 012021CrossRefGoogle Scholar
  22. 22.
    Ma W X. Lump solutions to the Kadomtsev-Petviashvili equation. Phys Lett A, 2015, 379: 1975–1978MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Ma W X. Lump-type solutions to the (3+1)-dimensional Jimbo-Miwa equation. Int J Nonlinear Sci Numer Simul, 2016, 17: 355–359MathSciNetCrossRefGoogle Scholar
  24. 24.
    Ma W X. Conservation laws by symmetries and adjoint symmetries. Discrete Contin Dyn Syst Ser S, 2018, 11: 707–721MathSciNetzbMATHGoogle Scholar
  25. 25.
    Ma W X, Fan E G. Linear superposition principle applying to Hirota bilinear equations. Comput Math Appl, 2011, 61: 950–959MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Ma W X, Qin Q Z, Lü X. Lump solutions to dimensionally reduced p-gKP and p-gBKP equations. Nonlinear Dynam, 2016, 84: 923–931MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Ma W X, Yong X L, Zhang H Q. Diversity of interaction solutions to the (2 + 1)-dimensional Ito equation. Comput Math Appl, 2018, 75: 289–295MathSciNetCrossRefGoogle Scholar
  28. 28.
    Ma W X, You Y. Solving the Korteweg-de Vries equation by its bilinear form: Wronskian solutions. Trans Amer Math Soc, 2005, 357: 1753–1778MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Ma W X, Zhou Y. Lump solutions to nonlinear partial differential equations via Hirota bilinear forms. J Differential Equations, 2018, 264: 2633–2659MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Ma W X, Zhou Y, Dougherty R. Lump-type solutions to nonlinear differential equations derived from generalized bilinear equations. Internat J Modern Phys B, 2016, 30: 1640018MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Manakov S V, Zakharov V E, Bordag L A, Matveev V B. Two-dimensional solitons of the Kadomtsev-Petviashvili equation and their interaction. Phys Lett A, 1977, 63: 205–206CrossRefGoogle Scholar
  32. 32.
    Novikov S, Manakov S V, Pitaevskii L P, Zakharov V E. Theory of Solitons The Inverse Scattering Method. New York: Consultants Bureau, 1984zbMATHGoogle Scholar
  33. 33.
    Ray S S. On conservation laws by Lie symmetry analysis for (2 + 1)-dimensional Bogoyavlensky-Konopelchenko equation in wave propagation. Comput Math Appl, 2017, 74: 1158–1165MathSciNetCrossRefGoogle Scholar
  34. 34.
    Satsuma J, Ablowitz M J. Two-dimensional lumps in nonlinear dispersive systems. J Math Phys, 1979, 20: 1496–1503MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Tan W, Dai H P, Dai Z D, Zhong W Y. Emergence and space-time structure of lump solution to the (2+1)-dimensional generalized KP equation. Pramana J Phys, 2017, 89: 77CrossRefGoogle Scholar
  36. 36.
    Tang Y N, Tao S Q, Qing G. Lump solitons and the interaction phenomena of them for two classes of nonlinear evolution equations. Comput Math Appl, 2016, 72: 2334–2342MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    Triki H, Jovanoski Z, Biswas A. Shock wave solutions to the Bogoyavlensky-Konopelchenko equation. Indian J Phys, 2014, 88: 71–74CrossRefGoogle Scholar
  38. 38.
    Ünsal Ö, Ma W X. Linear superposition principle of hyperbolic and trigonometric function solutions to generalized bilinear equations. Comput Math Appl, 2016, 71: 1242–1247MathSciNetCrossRefGoogle Scholar
  39. 39.
    Wazwaz A-M, El-Tantawy S A. New (3+1)-dimensional equations of Burgers type and Sharma-Tasso-Olver type: multiple-soliton solutions. Nonlinear Dynam, 2017, 87(4): 2457–2461MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    Xu Z H, Chen H L, Dai Z D. Rogue wave for the (2 + 1)-dimensional Kadomtsev-Petviashvili equation. Appl Math Lett, 2014, 37: 34–38MathSciNetCrossRefzbMATHGoogle Scholar
  41. 41.
    Yang H W, Chen X, Guo M, Chen Y D. A new ZKCBO equation for three-dimensional algebraic Rossby solitary waves and its solution as well asssion property. Nonlinear Dynam, 2018, 91: 2019–2032CrossRefGoogle Scholar
  42. 42.
    Yang J Y, Ma W X. Lump solutions of the BKP equation by symbolic computation. Internat J Modern Phys B, 2016, 30: 1640028MathSciNetCrossRefzbMATHGoogle Scholar
  43. 43.
    Yang J Y, Ma W X. Abundant lump-type solutions of the Jimbo-Miwa equation in (3 + 1)-dimensions. Comput Math Appl, 2017, 73: 220–225MathSciNetCrossRefzbMATHGoogle Scholar
  44. 44.
    Yang J Y, Ma W X. Abundant interaction solutions of the KP equation. Nonlinear Dynam, 2017, 89: 1539–1544MathSciNetCrossRefGoogle Scholar
  45. 45.
    Yang J Y, Ma W X, Qin Z Y. Mixed lump-soliton solutions of the BKP equation. East Asian J Appl Math, 2017Google Scholar
  46. 46.
    Yang J Y, Ma WX, Qin Z Y. Lump and lump-soliton solutions to the (2+1)-dimensional Ito equation. Anal Math Phys, 2017, Scholar
  47. 47.
    Yu J P, Sun Y L. Study of lump solutions to dimensionally reduced generalized KP equations. Nonlinear Dynam, 2017, 87: 2755–2763MathSciNetCrossRefGoogle Scholar
  48. 48.
    Zhang J B, Ma W X. Mixed lump-kink solutions to the BKP equation. Comput Math Appl, 2017, 74: 591–596MathSciNetCrossRefzbMATHGoogle Scholar
  49. 49.
    Zhang Y, Dong H H, Zhang X E, Yang H W. Rational solutions and lump solutions to the generalized (3 + 1)-dimensional shallow water-like equation. Comput Math Appl, 2017, 73: 246–252MathSciNetCrossRefzbMATHGoogle Scholar
  50. 50.
    Zhang Y, Sun S L, Dong H H. Hybrid solutions of (3 + 1)-dimensional Jimbo-Miwa equation. Math Probl Eng, 2017, 2017: Article ID 5453941Google Scholar
  51. 51.
    Zhao H Q, Ma W X. Mixed lump-kink solutions to the KP equation. Comput Math Appl, 2017, 74: 1399–1405MathSciNetCrossRefGoogle Scholar
  52. 52.
    Zhao Q L, Li X Y. A Bargmann system and the involutive solutions associated with a new 4-order lattice hierarchy. Anal Math Phys, 2016, 6: 237–254MathSciNetCrossRefzbMATHGoogle Scholar
  53. 53.
    Zheng H C, Ma W X, Gu X. Hirota bilinear equations with linear subspaces of hyperbolic and trigonometric function solutions. Appl Math Comput, 2013, 220: 226–234MathSciNetzbMATHGoogle Scholar

Copyright information

© Higher Education Press and Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.School of Mathematics and Physical ScienceXuzhou Institute of TechnologyXuzhouChina
  2. 2.Department of Mathematics and StatisticsUniversity of South FloridaTampaUSA
  3. 3.College of Mathematics and Systems ScienceShandong University of Science and TechnologyQingdaoChina
  4. 4.International Institute for Symmetry Analysis and Mathematical Modelling, Department of Mathematical SciencesNorth-West UniversityMafikeng Campus, MmabathoSouth Africa

Personalised recommendations